# SDR 20000829SH004

- Difficulty date: January 26, 2000
- Submitted: August 29, 2000
- Operation: General aviation
- Aircraft: N508ER
- Make and model: Cessna 172S
- Aircraft serial: 172S8008
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 5488
- Condition: Inoperative
- Location: Junction Box
- Part time: 1,100 hours
- Component: Junction Box, Lamar
- Component part number: MC0124
- Stage of operation: CR
- How discovered: V
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

ALTERNATOR FAILURE REPORTED BY PILOT DURING FLIGHT.  INSPECTION OF CHARGING SYSTEM FOUND HIGH RESISTANCE ACROSS ALTERNATOR CONTACTOR TERMINALS.  POSSIBLE CAUSE, TURNING ON ALTERNATOR WITH HIGH LOAD.  SUBMITTER SUGGESTED CHANGING START-UP PROCEDURE SO ALTERNATOR IS ON DURING STARTING AND INSTALL HEAVY DUTY CONTACTOR.  (X)
